Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 12, NWS Shreveport, LA

March 20, 2002Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 20, 2002, 12:00 AM CST for Caddo Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2002, 12:00 AM CST (06:00 UTC)
Expired
Mar 20, 2002, 12:45 AM CST
In force
45 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 30 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 200600
SVRSHV
LAC017-200645-
/NEW.KSHV.SV.W.0033.200600-200645/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CST WED MAR 20 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 1245 AM CST

* AT MIDNIGHT CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF BLANCHARD...
  OR ABOUT 17 MILES EAST OF MARSHALL...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  8 MILES SOUTH OF OIL CITY AT 1205 AM CST...
  4 MILES NORTH OF BLANCHARD AT 1210 AM CST

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 1245 AM CST.

LAT...LON 3282 9404 3249 9404 3251 9378 3290 9383

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 8:00 PM CST, 4 hours earlier.

Area forecast discussion, Mar 19, 8:00 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CST TUE MAR 19 2002

UPDATED THE ZONES FOR WS 32. ALSO INCREASED POPS FOR AREAS WHERE
CONVECTION IS CURRENTLY INCREASING.  LOOKS LIKE A BUSY OVERNIGHT...
05

.SHV...FLOOD WATCH TONIGHT AND WEDNESDAY
       ARZ50-51-59>61-70-71-OKZ77-TXZ96-97-108>112

In the hours before

Local storm report, Mar 19, 11:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1120 PM CST TUE MAR 19 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1045 PM    TYLER                     TX   WIND DAMAGE
03/19/02   SMITH                          TREES AND POWERLINES DOWN
                                          REPORTED BY SPOTTER

1050 PM    3 E LINDALE               TX   WIND DAMAGE
03/19/02   SMITH                          TREES DOWN BLOCKING FM16
                                          REPORTED BY LAW ENFORCEMENT

1050 PM    S LINDALE                 TX   WIND DAMAGE
03/19/02   SMITH                          TREES DOWN BLOCKING COUNTY
                                          ROAD SEVERAL MILES SOUTH OF
                                          TOWN                                     REPORTED BY LAW ENFORCEMENT
                                          REPORTED BY LAW ENFORCEMENT

1110 PM    6 E LONGVIEW              TX   WIND DAMAGE
03/19/02   HARRISON                       2 FT DIAMETER TREE DOWN ACROSS
                                          COUNTRY CLUB DR NEAR LOOP 281
                                          REPORTED BY LAW ENFORCEMENT

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.